Jump to content

Search the Community

Showing results for tags 'Fitby50 intro'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 1 result

  1. I have been a member to this site since May 2013 but have never entered an Into for this forum. I was soooooo relieved when I found this website, it was so wonderful to hear stories from others like myself. Knowing one is not alone in plight can be so enlightening. I also find the fact that many women first started AD drugs after giving birth so interesting, and yet probably should be having their female hormones more closely checked rather than being thrown onto a mood altering drug instead. That brings me to the reason I started Zoloft in November, 1995 after the birth of my first child. I had previously been on Zoloft for 6 months in 1990 for some anxiety/depression. Almost immediately, while still in the hospital, after the birth of my son I began feeling anxiety, emotionally unstable, crying, sadness, dread. I tried to deal at home for about 2 weeks before talking with my OB doc, who sent me to my general physician who wanted to get me on Zoloft and was diagnosed with post partum depression. I was breast feeding and was told I would have to cease before I could start the AD. Breastfeeding was really important to me, so I choose to tough it out. Well that only lasted another 2 weeks because I was not sleeping at all, even when the baby slept I could not rest the anxiety was horrible and as darkness fell each day, I would be overcome with such unbearable dread. I decided to give the AD a try. I was on some form of AD until I wanted to get pregnant, so I came off in 1998. I was able to stop the AD with no problem and felt great during my 2nd pregnancy. But knowing what happened after the birth of my 1st child I talked with my OB doc and we were ready to put me on an AD if I should need it. Of course the same thing happened and this time, I had a 3 year old to care for as well as a new born, so I started Prozac the first week home from the hospital. Now that I look back on my long history of many AD's and have read through the notes from my medical records from doctor visits, I see that each time I have tried to stop an AD, my withdrawal symptoms were so bad, I had to reinstate. I always thought it was because of me, something was wrong with me and I would need these drugs to cope for the rest of my life. Now after much research and thanks to this website, I know how these drugs have caused a brain/body addiction and before I can be normal, feel good again, my central nervous system needs to be healed. I also think that my issues post partum were most likely from thyroid or other hormones that needed to level out, be dealt with rather than being giving an anti-depressant. I had even addressed that question to a physiatrist that I was seeing after the birth of my first child, if my hormones were imbalanced, why was I not given some type of birth control or hormone supplement instead, and he had no answer for me to that. Like so many of us, I feel let down by the health care providers and angry that they know so little or care so little to be more accurate with a diagnosis. Well, fast forward to years down the road, to August of 2012, I have been on AD's for 17 years, gained 60 pounds, lost all motivation to do anything, live on the couch and in front of the TV., have no passion or desires, drag my body out of bed and through the day, when one day I get the determination to change my eating habits and lose some weight in hopes to feel better. After kicking the addiction to sugar changing my diet to mostly whole foods and no processed foods and starting to lose some pounds, I start to feel much better. I then start to question if I really need to be on my Effexor anymore. What if I could get off these drugs? What would it feel like to no longer be on my meds? I talk with my doctor and she tells me to drop my Effexor from 75mg to 37.5 for a couple weeks and then just quit. I did drop to 37.5 for a couple weeks and then did that dose every other day for a couple more weeks before quitting. I did experience some bad hot flashes and some restless leg syndrome, but mostly everything was tolerable and my mood was fine. I started this in late October 2012 and by the end of December I was completely off. Everything was going pretty good, but by mid February I was having some slight nervousness that continued into March and on a Sunday in late March I had a full blown panic attack that almost sent me to the emergency room. I thought I was losing my mind, surely a nervous break down. I had to wait 2 days to be able to see my doctor although I was able to get some generic Xanax on Monday. But by then I was feeling much better. She wanted to put me back on the AD's and said I would most likely have to be on it for the rest of my life. I fought this idea and tried to get better on my own, but by late April I was so miserable that I was not coming out of it, I decided she was right and taking an anti-depressant was the only way I could feel better. I started at 10mg generic Prozac and up to 20mg for about 10 days in May before I found this website and learned such wonderful information about SSRI discontinuation syndrome. Also that I had tapered the Effexor way to fast and that it is a horrible drug to try and get off off. Because I had not been back on the Prozac for very long, I dropped my 20mg back down to 10mg and I have been slowly tapering with liquid Fluoxotine. When I first started the Prozac in May it had bad side effects causing me worse anxiety and insomnia, my doc suggested I take some Trazadone at night to help me sleep. At first I did not think it helped me sleep, but it was lessening my daily anxiety, so I stayed on the 25mg. I am able to get to sleep at night, but I wake up at 6am everyday and have morning anxiety. I have never been a morning person and have always had to rely on an alarm clock, so me waking on my own at 6am is not normal, so I know my cortisol levels are spiking too much. I have had some hormone testing done and the cortisol is on the high end of normal. I usually feel the best in the afternoon and evening. I am having good windows and bad waves. I try to journal to help track my days, but have not been consistent. I take daily walks, even in the dead of winter because it helps so much. I have tried different supplements, but cannot say that anything has really helped. I have noticed that eating healthy, staying off junk foods, high carbs and sugars does also help me feel better. I am at about 2mg daily of the liquid Fluoxotine and will most likely be off completely by the end of February 2014. I plan to wait a good couple months to see how I do, before I try to taper the Trazadone. Getting off of this drug has me worried, because I am on the lowest dosage 50mg and taking half a tablet. I have no idea how to taper from that. I am working with my doctor, so we may try and switch me to something similar that would come in smaller doses. I must say that it has been difficult having patience to taper slowly because I so badly want to get off of these drugs and start healing my body. But I am listening to what I have been told on this site and know that it helps to ease the drugs out of the system and not do cold turkey and pay the consequences. I am so so thankful for all the help and stories from this site. The only one thing that would make it help more is if there were more success stories we could read. People saying yes I was there, but now I am drug free and feel Great, better than ever. WHEN I am one of these people, I will for sure be writing my story and saying YES, it is possible, it has been done and YOU can do it too!
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy